Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 210, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 2, 2013, 9:58 PM CDT for Phelps County, Pulaski County, Texas County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2013, 9:58 PM CDT (02:58 UTC)
- Expired
- Aug 2, 2013, 10:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Phelps County, MO, Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2924 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
347
WUUS53 KSGF 030258
SVRSGF
MOC161-169-215-030345-
/O.NEW.KSGF.SV.W.0210.130803T0258Z-130803T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT FRI AUG 2 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN PULASKI COUNTY IN CENTRAL MISSOURI...
NORTH CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1045 PM CDT
* AT 957 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EASTERN FORT
LEONARD WOOD...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EASTERN FORT LEONARD WOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3760 9184 3753 9195 3757 9213 3776 9214
3779 9201
TIME...MOT...LOC 0258Z 336DEG 12KT 3774 9208
HAIL...1.00IN
WIND...60MPH
$$
HATCH2 follow-up statements
445
WWUS53 KSGF 030316
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 PM CDT FRI AUG 2 2013
MOC161-169-215-030345-
/O.CON.KSGF.SV.W.0210.000000T0000Z-130803T0345Z/
PHELPS MO-PULASKI MO-TEXAS MO-
1016 PM CDT FRI AUG 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TEXAS...SOUTHEASTERN PULASKI AND SOUTHWESTERN PHELPS COUNTIES UNTIL
1045 PM CDT...
AT 1011 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME
SOUTHWESTERN PHELPS COUNTY...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN PULASKI...SOUTHWESTERN PHELPS AND NORTH CENTRAL TEXAS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3760 9184 3753 9195 3756 9210 3770 9209
3773 9196
TIME...MOT...LOC 0316Z 330DEG 17KT 3765 9200
HAIL...1.00IN
WIND...60MPH
$$
HATCH966
WWUS53 KSGF 030327
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT FRI AUG 2 2013
MOC161-169-215-030337-
/O.CAN.KSGF.SV.W.0210.000000T0000Z-130803T0345Z/
PHELPS MO-PULASKI MO-TEXAS MO-
1027 PM CDT FRI AUG 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TEXAS...
SOUTHEASTERN PULASKI AND SOUTHWESTERN PHELPS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3760 9184 3753 9195 3756 9210 3770 9209
3773 9196
TIME...MOT...LOC 0327Z 330DEG 17KT 3760 9197
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 8:11 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 2, 8:11 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT Fri Aug 2 2013
...Storms Increasing Overnight...
.MESOSCALE DISCUSSION...
Issued AT 8 PM CDT FRI AUG 2 2013
Only isolated convection had developed across the area through the
late afternoon and evening hours. Despite moderate to strong
instability there has been little in the way of forcing to ignite
thunderstorm development.
A cluster of thunderstorms had developed this evening across south
central Kansas. Expect this convection to evolve into a convective
complex as it tracks eastward and encounters an axis of stronger
instability and rich moisture. Mixed layer cape of 3000 to 5000
J/KG were depicted from far southwestern Missouri into south
central Kansas.
Despite weak synoptic scale lift a strengthening low level jet
interacting with the instability/moisture axis will maintain if
not intensify the convection during the late evening hours. 0-3
KM bulk shear vectors will be oriented normal to the advancing
complex suggesting localized damaging winds will be possible
within bowing segments surging to the east.
This storm complex will arrive to extreme southeastern Kansas and
far southwestern Missouri toward and after 11 PM. Additional
thunderstorm development will be possible during the evening hours
out ahead of this complex as the low level jet strengthens. Expect
a general increase in thunderstorm coverage across all of the
Missouri Ozarks overnight.
The 00z sounding shows precipitable water values near 2 inches.
This will lead to torrential rainfall rates with any storm. The
risk for flash flooding will have to be closely monitored
overnight.
&&
.SHORT TERM...(This Evening through Saturday)
ISSUED AT 316 PM CDT FRI AUG 2 2013
The flat ridge over the southern states is expected to amplify
slightly on its western end and retrograde westward in response to a
short wave moving around the Hudson Bay low. This will allow the
surface front to sag to near the Missouri-Arkansas border by late
Saturday into Sunday. This will act as a focus for several rounds
of showers and thunderstorms that will produce locally heavy
rainfall. With instability and shear profiles as they are, strong
to severe thunderstorms late this afternoon into this evening
cannot be ruled out.
However, the larger threat remains heavy rain. With soils already
saturated from rains earlier this week, it will not take much
rainfall to create a lot of run off. The combination of high
precipitable water values, a nocturnal low level jet, and subtle short
waves in the northwest flow interacting with the surface front and
any outflow boundaries should create several rounds of moderate to
heavy rains through the weekend. The heaviest rain area will be
situated along a Warsaw to West Plains line.
.LONG TERM...(Saturday Night through Friday)
ISSUED AT 316 PM CDT FRI AUG 2 2013
The pattern will continue through the remainder of the period. By
Monday, the surface front will stall and meander over the Arkansas
region before it eventually washes out. Yet another front
approaches on Wednesday to provide yet another round of rain,
which stays around through the remainder of the forecast period.
Rainfall amounts, at this time, do not look to be as heavy as
expected this weekend, but are forecast to fall of the same area
as this weekend's rainfall. Will continue to monitor this situation.
Temperatures are expected to be slightly below normal for daytime
highs, but slightly above normal for overnight lows due to the
high dewpoints.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
ISSUED AT 541 PM CDT FRI AUG 2 2013
Widely scattered convection occurring at this time along boundaries
left over from this morning's convection. Right now, this is only
affecting KJLN, but could affect KSGF and KBBG within the next
couple of hours. Anticipating convection to fire out west at
any time. If this occurs, expect this activity to move within the
aerodromes after 03z. Expect generally VFR conditions with MVFR
conditions in the vicinity of the stronger thunderstorms.
Convective activity should then begin to move out of the area
after about 08z. Would expect VFR conditions through the remainder
of the forecast period.
&&
.HYDROLOGY...
Multiple rounds of rain/thunderstorms appear increasingly likely
over the next several days across the region. Rainfall through the
weekend across the region looks to range in the 1-3 inch range,
with the potential for higher local amounts depending on the track
of thunderstorms. This heavy rain, combined with very saturated
soils, will result in a considerable flash flood threat for the
next several days. A Flash Flood Watch continues from this afternoon
through Monday morning. In addition to the flash flood threat,
many area rivers will likely rise to or above flood stage at some
point in the next several days.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ073-097-101.
&&
MESOSCALE...Foster
SYNOPSIS...Gaede
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Gaede
HYDROLOGY...GaedeHazardous weather outlook, Aug 2, 7:27 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 727 PM CDT FRI AUG 2 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 727 PM CDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THUNDERSTORM DEVELOPMENT WITH BRIEF DOWNPOURS AND OCCASIONAL LIGHTING WILL REMAIN LOCALIZED THROUGH MUCH OF THE EVENING. A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ACROSS SOUTHERN KANSAS THIS EVENING AND TRACK EASTWARD INTO SOUTHWESTERN MISSOURI OVERNIGHT. THESE STORMS WILL INITIALLY IMPACT AREAS ALONG AND WEST OF INTERSTATE 49...OR ALONG AND WEST OF A JOPLIN TO NEVADA LINE AFTER 11 PM. THUNDERSTORMS WILL INCREASE FROM THE WEST ACROSS THE MISSOURI OZARKS AFTER MIDNIGHT. SOME OF THE STORMS LATE TONIGHT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...AND HAIL TO THE SIZE OF QUARTERS. THESE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL RATES WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY RAIN AND THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE DAY ON SATURDAY...WITH A SOMEWHAT MORE ORGANIZED CHANCE FOR HEAVY RAIN AGAIN DEVELOPING SATURDAY NIGHT INTO THE DAYTIME HOURS ON SUNDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS MAY THEN OCCUR DURING THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. HEAT INDEX VALUES COULD REACH THE MID TO UPPER 90S DURING THE AFTERNOON OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI DURING THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Aug 2, 9:01 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT FRI AUG 2 2013
MOZ057-070-071-030245-
MILLER MO-PHELPS MO-PULASKI MO-
901 PM CDT FRI AUG 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...
SOUTHEASTERN MILLER AND WEST CENTRAL PHELPS COUNTIES UNTIL 945 PM
CDT...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF CROCKER...OR 12 MILES NORTH OF
WAYNESVILLE...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CROCKER...DIXON...DOOLITTLE AND NEWBURG.
INTERSTATE 44 BETWEEN MILE MARKERS 160 AND 179 WILL ALSO BE IMPACTED
BY THIS STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3807 9218 3802 9218 3801 9200 3797 9188
3784 9187 3776 9202 3797 9235 3810 9227
TIME...MOT...LOC 0201Z 299DEG 18KT 3799 9223
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:01 PM CDT | Special Weather Statement | SGF | Pulaski | 44 min |
| Aug 2, 9:14 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 46 min |
| Aug 2, 11:22 PM CDT | Areal Flood Advisory | SGF | Maries, Pulaski | 6 hr |
| Aug 3, 12:20 AM CDT | Areal Flood Advisory | SGF | Wright | 6 hr |
| Aug 3, 12:43 AM CDT | Special Weather Statement | SGF | Wright | 47 min |
| Aug 3, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 38 min |
| Aug 3, 12:55 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 35 min |
| Aug 3, 2:04 AM CDT | Special Weather Statement | SGF | Wright | 26 min |
| Aug 3, 2:09 AM CDT | Flash Flood Warning | SGF | Laclede, Wright | 9 hr |
| Aug 3, 2:31 AM CDT | Flash Flood Warning | SGF | Cedar, Hickory, Polk, St. Clair | 8 hr |
| Aug 3, 2:59 AM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas, Wright | 8 hr |
| Aug 3, 3:44 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Lawrence, Polk | 46 min |
| Aug 3, 4:19 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk, Webster | 41 min |
| Aug 3, 4:28 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 6 hr |
| Aug 3, 4:40 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, Greene, Lawrence | 5 hr |
| Aug 3, 5:54 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| Aug 3, 6:08 AM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Aug 3, 7:05 AM CDT | River Flood Warning | SGF | Pulaski | 40 hr |
| Aug 3, 7:56 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Stone | 4 hr |
| Aug 3, 9:35 AM CDT | Areal Flood Advisory | SGF | Barry, Barton, Jasper, McDonald, Newton, Vernon | 6 hr |
| Aug 3, 9:40 AM CDT | Areal Flood Advisory | SGF | Dade, Greene, Lawrence, Polk | 6 hr |
| Aug 3, 9:54 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 6 hr |
| Aug 3, 9:56 AM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Polk, Webster | 6 hr |
| Aug 3, 10:01 AM CDT | Areal Flood Warning | SGF | Cedar, Hickory, Polk, St. Clair | 6 hr |
| Aug 3, 10:26 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dent, Hickory, Laclede, Maries and 4 more | 6 hr |
| Aug 3, 10:35 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Laclede, Ozark, Texas, Wright | 5 hr |
| Aug 3, 11:44 AM CDT | Areal Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Aug 3, 3:43 PM CDT | Areal Flood Advisory | SGF | Barry, Cedar, Christian, Dade, Greene, Lawrence and 3 more | 18 hr |
| Aug 3, 3:52 PM CDT | Areal Flood Advisory | SGF | Camden, Christian, Dallas, Douglas, Howell, Laclede and 8 more | 18 hr |
| Aug 3, 5:45 PM CDT | Areal Flood Warning | SGF | McDonald | 15 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.